Random Health Development: Possible Re-infection?

Things are going well with crushed house/new house endeavor. So many miracles have occurred; I wish I could share them all with my few but dedicated readers, but this is, at its heart, my health blog, and so health rambles it shall be. I have some things to report that might be crucial to remember later on…

On the 3rd, while being outside with the EMS services and firefighters, I acquired innumerable fleabites. I happened to be on an antibiotic break because, in the days prior, I began to experience a severe worsening of my symptoms. A potentially-hospitalization-worthy worsening, accompanied by hives and the like: i.e., all the warning signs things were about to take a dark turn. The one-day-break I have to take about once a month didn’t work, so I began a week break, which did help a LOT. (During it, I was able to feel how much the antibiotics have helped me, and I look forward to the day when I can be on a maintenance dose that will allow me to enjoy that improvement.)

Several days after getting the flea bites, I woke up with a spotted rash all over my feet, just like the one I’d gotten when I acquired my first set of flea-borne infections in 2008 (that relapsed and remitted for the next two years). I also noticed the muscles in my legs hurt a lot. I immediately restarted the Zithro, and the next day, the Rifampin. The next day the pain disappeared, and within a few more days the rash began to as well, which is typical even if I’m not on antibiotics (at least from my previous experience with this rash). This is evidence of some infection, most likely rickettsial due to the nature of the spots, which includes possible ehrlichiosis. I assumed since I very promptly started treatment, with the best antibiotics possible, I wouldn’t require much more… (This, in addition to my several-year-old infection flaring up with spots on my legs and ankles right before all this happened, but I have high doubts to the new spots just being a flare exacerbated by pausing antibiotics–NONE of my other abx breaks have elicited such a reaction, and with the flea bites happening and all… Oh, right, I don’t think I even got to mention here that I’d been having spots on my ankles, did I? Well, I was, for about a month until it cumulated in the “I have to stop antibiotics or else” scenario.)

Today I have had a few spontaneous bouts of severe dizziness and for several hours today I also had a severe, throbbing headache in the back of my skull and my neck. These are both intermittent. I’m unsure if it’s to do with any new infection or the beginning-of-the-month flare up that I’m due for, but what made me get mildly concerned, is last night I looked on my stomach and noticed I have a macular rash. It’s mild, but… One of the things that has ruled out a lot of potential infections from those fleas is that I don’t have a macular rash on my torso. Or at least, I didn’t. Now it seems I do, which opens up a lot more possibilities to whatever I contracted.

Is it just the natural course of the infection that’s soon to disappear completely since I’m on the appropriate antibiotics? Is it a flare up of my bartonella quintana, which causes a macular rash on the torso? (I have had a lot of shin pain, actually, and my legs are weaker than usual, but I’m thrilled to report my neurological manifestations are less, at least for now–no more insanity/moodswings every five days!) Or did I, heaven forbid, contract B. quintana yet again from the fleas? Or are these symptoms just flaring because my immune system is distracted, fighting off whatever new bug I caught on the 3rd? (I’ve also had more of those “bumps” on my hands and fingers, which I’m unsure of their reason, but I’ve realized over the past year they appear as part of my flares.)

Time will tell. But I thought it fairly significant, and I wanted to jot it down while I had the opportunity. I’ll tag this post later.

a rainbow at night

Advertisements

4 thoughts on “Random Health Development: Possible Re-infection?

  1. Hello- I think this is the first time I’ve been to your blog. I’m with you all the way in this battle. You and one other blogger are the only people I’ve known with these conditions that have weird bumps on their hands/fingers. I got them while I was morphing from the mild to moderate stage. I’m in the severe stage now and they come and go but get much worse with cold weather/Raynaud’s. I went to so many derm. when the bumps first appeared and they were so interested in them. I let a few do biopsies (OUCH) and they each were convinced I had a different autoimmune disease. I also have little red dots all over my body but mostly on my arms. I guess it’s all related to our blood vessel constriction problems.

    I also have been getting really weird rashes that pop up on my inner wrists. I now have severe pain so maybe the rashes are med related. Who the heck ever really knows with this disease??!! CRAZY!!

    Hang in there…we are all in this epic battle together.

    Ginger

    Like

    1. Hi Ginger,

      Thank you for taking the time to comment. How did you find this blog?

      What you said about a rash on the wrists alarmed me, because in my hunt for which infections cause what type of rash, what constantly came up was Rocky Mountain Spotted Fever. I don’t think I have this infection, but it does cause a rash on the wrists and ankles… I suppose I have the ankle component, though!

      I started getting the “finger bumps” as I worsened as well, after contracting bartonella, and they’ve always popped up every five days with my other bart symptoms. They sometimes itch at first but then stop and take a while to fully go away. It’s usually only one, or maybe two. I too have red dots on my arms–under the skin, petachial? Definitely vascular for me. I also get them on my feet if I’ve been standing too long–the pressure, and all that.

      If you haven’t already, please visit the forums at LymeNet.org and try to find a doctor, who will be familiar with these infectious diseases AND how to properly treat them with antibiotics, especially if you meet more criteria for RMSF, which is fatal up to 30% of the time if not treated.

      Hang in there, too, and don’t give up on finding the cause of your symptoms <3

      Like

      1. Thank you for your responses to my response!! I’ve now definitely linked my pain meds to my strange rashes. My last bloodwork showed that my adrenals are very, very poorly functioning and it is causing so many different responses throughout my body. Suddenly meds I’ve been taking for two years my body reacts to; I sweat buckets out of the blue; I’m up all night…etc etc.

        My Dr. says my adrenals must be helped first, then the pain, and then hopefully begin Doxy for Lyme.

        On this very day last year I was in the ER for a sudden vertigo problem that of course came out of nowhere. It is still a problem for me.

        My hand/finger bumps are unrelated to these recenet rashes. I’m glad I finally could figure out exactly what was causing it though. I was blaming my husband for possibly bringing in poison oak on his shoes!!

        Like

        1. I have borderline adrenal insuffiency, but they’re still hanging in there as far as I know. I hope you are right about your meds causing the reactions! I’d much rather it be a med thing than something like RMSF. Goodness knows when the adrenals get out of whack, it can cause all sorts of terrible things!

          From my own non-medical-degree opinion, I don’t understand waiting to treat Lyme. That’s like waiting to treat MS or Parkinson’s–the risk is too great, if you’re experiencing symptoms. Also when you have Lyme you’re almost guaranteed to have coinfections (like bartonella, babesia, mycoplasma, ehrlichiosis, etc.), which progress much much more quickly than the Lyme disease does–they replicate at least once a week! And please be aware the treatment for adrenal insufficiency includes steroids which SUPPRESS the immune system and may very likely lead to a progression of your infections. (That said, many antibiotics require a tailored dose for people with adrenal problems.) Tread carefully, my friend!

          Like

What are you thinking?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s